Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 1, 2011, 7:13 PM MST for La Paz County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 7:13 PM MST (02:13 UTC)
- Expired
- Aug 1, 2011, 8:15 PM MST
- In force
- 62 min
- Issued by
- NWS Phoenix, AZ
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 179 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 2.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WWUS85 KPSR 020213
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM PDT MON AUG 1 2011
AZZ020-021-CAZ031-032-020315-
LA PAZ AZ-RIVERSIDE CA-
713 PM PDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
NORTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 815 PM PDT/815 PM MST/
AT 706 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS AND GUSTY OUTFLOW WINDS ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF MIDLAND TO RIPLEY...AND MOVING NORTHEAST
AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS AND WIND
GUSTS TO 45 MPH HAVE ALREADY BEEN OBSERVED AT BLYTHE AIRPORT. AREAS
OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO BELOW 2 MILES CAN
ALSO BE EXPECTED. MOTORISTS TRAVELING ALONG INTERSTATE 10 SHOULD USE
CAUTION.
LOCATIONS IMPACTED INCLUDE...
PARKER...
LAT...LON 3418 11408 3341 11461 3388 11496 3409 11483
3408 11444 3412 11441 3412 11437 3414 11435
3414 11433 3417 11429 3419 11424 3426 11416
3426 11414
TIME...MOT...LOC 0212Z 209DEG 40KT 3389 11485 3357 11462
$$
LEINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:50 PM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 1, 3:50 PM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 350 PM MST MON AUG 1 2011 .SYNOPSIS... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TONIGHT...MAINLY OVER THE HIGHER TERRAIN. STORMS WILL HAVE THE POTENTIAL TO PRODUCE BOTH LOCALLY HEAVY RAIN AND STRONG WINDS. A DECLINE IN MOISTURE WILL BEGIN TUESDAY AND CONTINUE THROUGH MIDWEEK. STORM CHANCES WILL BE CONFINED PRIMARILY TO THE HIGHER TERRAIN OF ARIZONA THE REST OF THE WEEK. TEMPERATURES WILL CLIMB AT LEAST A FEW DEGREES ABOVE NORMAL BY WEDNESDAY WITH A SLOW DECREASE IN HIGH TEMPERATURES BEGINNING THURSDAY. && .DISCUSSION... TONIGHT...AS PREVIOUSLY DISCUSSED...DEEP MOISTURE REMAINS OVER THE FORECAST AREA TODAY ALONG WITH VARIOUS AMOUNTS OF CAPE. THUS INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS TO ALL OF OUR LOWER ELEVATION AREAS TONIGHT. SO FAR...ONLY ISOLATED STORM ACTIVITY HAS BEEN NIBBLING AT THE EDGES OF THE FORECAST AREA. STRONGEST STORMS VISIBLE ON KYUX AND KIWA RADARS APPEAR TO BE OVER THE SOUTHERN CALIFORNIA AND BAJA MOUNTAINS. SOUTHEAST ARIZONA HAS BEEN QUIET AND THIS WOULD SUGGEST A QUIET EVENING FOR US...BUT THE AFTERNOON IS YOUNG. BEST CHANCES FOR OUR FORECAST AREA REMAIN OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...ZONE 24. STORMS WILL BE CAPABLE OF BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. TUESDAY THROUGH THURSDAY...MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF MOISTURE AND THUS INTRODUCED SLIGHT CHANCES ON TUESDAY OVER ELEVATED TERRAIN LOCATIONS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. LOWER ELEVATIONS WILL STRUGGLE TO REALIZE STORMS GIVEN FORECAST SOUNDINGS DEPICTING LARGE AMOUNTS OF CIN...ALONG WITH UNFAVORABLE STEERING FLOW. MOISTURE CONTINUES TO DECREASE WEDNESDAY FOR STORM CHANCES LIMITED TO THE HIGHER TERRAIN. ANTICIPATE LITTLE CHANGE IN THE SENSIBLE WEATHER WITH SOUTHWESTERLY FLOW ALOFT STILL IN PLACE AND SLIGHT CHANCES REMAINING OVER ZONE 24. MEANWHILE...HIGH TEMPS WILL WARM TO AT LEAST A FEW DEGREES ABOVE NORMAL...FLIRTING WITH EXCESSIVE HEAT CRITERIA BY WEDNESDAY. MOISTURE FROM THE SOUTHEAST IS EXPECTED TO RETURN THIS WEEKEND OR EARLY NEXT WEEK...BUT IT IS TOO FAR OUT IN TIME TO GET A GOOD HANDLE OF THE TIMING OF THIS YET. LOWER TEMPERATURES ARE EXPECTED IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TODAY...THEN HOTTER WEATHER IS EXPECTED BY WEDNESDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS EVENING ACROSS SOUTH-CENTRAL ARIZONA. HAVE INTRODUCED A CB GROUP TO DENOTE DISTANT THUNDERSTORMS AT THIS POINT AND WILL ASSESS A NEED FOR VCTS WITH THE NEXT PACKAGE. SCT TO BKN CLOUDS BETWEEN 10 TO 16 THSD FT. WINDS WILL REMAIN LIGHT PRIMARILY FROM THE WEST EXCEPT FOR PERIODS OF OUTFLOW BOUNDARIES WHEN WINDS COULD BECOME GUSTY. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... MOSTLY LIGHT WINDS WITH MID LEVEL CLOUDS THROUGH THIS EVENING. OUTFLOW AND THUNDERSTORM DEVELOPMENT MAY PRODUCE GUSTY WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... MOISTURE WILL BEGIN DRYING OUT BY MID WEEK AND WILL ALLOW DAYTIME TEMPERATURES TO INCREASE THROUGH THE WEEKEND. HUMIDITIES WILL REMAIN IN THE TWENTIES DURING THE DAY WITH GOOD OVERNIGHT RECOVERIES. MOISTURE WILL BEGIN TO RAMP BACK UP AGAIN IN THE LATER PART OF THE WEEKEND INTO NEXT WEEK. SOME LIGHTNING CAN BE EXPECTED FROM THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...AJ/ELLIS AVIATION...CDEWEY FIRE WEATHER...CDEWEY
Hazardous weather outlook, Aug 1, 5:08 AM MST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 508 AM MST MON AUG 1 2011 AZZ021>023-026>028-021300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 508 AM MST MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CONTINUED BETTER THAN USUAL CHANCE OF MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. PATCHY BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE. IF YOU COME TO A FLOODED AREA...TURN AROUND AND FIND A SAFE WAY TO YOUR DESTINATION. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY...OTHERWISE DRY WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-021300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 508 AM MST MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A BETTER THAN USUAL CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. IF YOU COME TO A FLOODED AREA...TURN AROUND AND FIND A SAFE WAY TO YOUR DESTINATION. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY...OTHERWISE DRY WEATHER IS EXPECTED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
In the hours before
Special weather statement, Aug 1, 3:16 PM MST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
316 PM MST MON AUG 1 2011
CAZ033-012300-
IMPERIAL CA-
316 PM PDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 400 PM PDT
AT 312 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MOUNTAIN SPRING ALONG INTERSTATE 8...MOVING
NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCOTILLO...
LAT...LON 3281 11611 3290 11607 3279 11581 3262 11594
3262 11610 3262 11611
TIME...MOT...LOC 2216Z 207DEG 5KT 3268 11604
LEINSSpecial weather statement, Aug 1, 4:50 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM PDT MON AUG 1 2011
CAZ030-032-020030-
RIVERSIDE CA-SAN BERNARDINO CA-
450 PM PDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 530 PM PDT
AT 445 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF EAGLE MTN...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN RIVERSIDE COUNTY...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
LAT...LON 3412 11547 3408 11534 3408 11524 3384 11557
3396 11572 3404 11565 3404 11560 3407 11562
3410 11559 3408 11556 3412 11552
TIME...MOT...LOC 2350Z 224DEG 14KT 3397 11557
LEINSSpecial weather statement, Aug 1, 5:08 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 508 PM MST MON AUG 1 2011 AZZ024-028-020100- PINAL AZ- 508 PM MST MON AUG 1 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 600 PM MST AT 507 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SUPERIOR...MOVING WEST AT 10 MPH. THIS STORM IS INTENSIFYING. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUEEN VALLEY... FLORENCE JUNCTION... LAT...LON 3312 11141 3346 11148 3346 11114 3327 11109 TIME...MOT...LOC 0008Z 084DEG 7KT 3336 11119 LEINS
Special weather statement, Aug 1, 5:29 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST MON AUG 1 2011
CAZ030-032-020130-
RIVERSIDE CA-SAN BERNARDINO CA-
529 PM PDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 630 PM PDT
AT 525 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF EAGLE MTN...MOVING NORTHEAST AT
10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN RIVERSIDE COUNTY...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
LAT...LON 3410 11542 3409 11535 3408 11534 3408 11515
3407 11513 3380 11549 3401 11565 3412 11547
TIME...MOT...LOC 0030Z 237DEG 9KT 3397 11548
LEINSSpecial weather statement, Aug 1, 6:31 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 631 PM MST MON AUG 1 2011 AZZ025-026-020300- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... YUMA...DATELAND...TACNA...AND WELLTON 631 PM MST MON AUG 1 2011 ...AREAS OF BLOWING DUST POSSIBLE THROUGH 8 PM... GUSTY WINDS FROM DISSIPATING THUNDERSTORMS WILL LEAD TO AREAS OF BLOWING DUST THIS EVENING. REPORTS AROUND YUMA INDICATE THAT VISIBILITIES HAVE DROPPED TO AROUND 1 MILE IN BLOWING DUST...AND SIMILAR VISIBILITIES CAN BE EXPECTED ALONG INTERSTATE 8 IN YUMA COUNTY. MOTORISTS SHOULD USE CAUTION IF TRAVELING THIS EVENING. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Special weather statement, Aug 1, 7:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM PDT MON AUG 1 2011
AZZ020-021-CAZ031-032-020315-
LA PAZ AZ-RIVERSIDE CA-
713 PM PDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
NORTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 815 PM PDT/815 PM MST/
AT 706 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS AND GUSTY OUTFLOW WINDS ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF MIDLAND TO RIPLEY...AND MOVING NORTHEAST
AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS AND WIND
GUSTS TO 45 MPH HAVE ALREADY BEEN OBSERVED AT BLYTHE AIRPORT. AREAS
OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO BELOW 2 MILES CAN
ALSO BE EXPECTED. MOTORISTS TRAVELING ALONG INTERSTATE 10 SHOULD USE
CAUTION.
LOCATIONS IMPACTED INCLUDE...
PARKER...
LAT...LON 3418 11408 3341 11461 3388 11496 3409 11483
3408 11444 3412 11441 3412 11437 3414 11435
3414 11433 3417 11429 3419 11424 3426 11416
3426 11414
TIME...MOT...LOC 0212Z 209DEG 40KT 3389 11485 3357 11462
LEINSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:08 PM MST | Special Weather Statement | PSR | Pinal | 52 min |
| Aug 1, 5:29 PM MST | Special Weather Statement | PSR | 61 min | |
| Aug 1, 7:16 PM MST | Special Weather Statement | PSR | Yuma | 59 min |
| Aug 2, 5:03 AM MST | Excessive Heat Warning | PSR | 63 hr | |
| Aug 2, 3:12 PM MST | Special Weather Statement | PSR | 48 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.